Alert archive / New Mexico / High Wind Warnings in 2019
High Wind Warning 6, NWS Albuquerque, NM
NWS Albuquerque, NM issued this high wind warning at Feb 13, 2019, 2:31 AM MST. It took effect at Feb 13, 2019, 12:00 PM MST. It was in force for 27 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 13, 2019, 2:31 AM MST (09:31 UTC)
- In effect from
- Feb 13, 2019, 12:00 PM MST
- Expired
- Feb 14, 2019, 3:29 PM MST
- In force
- 27 hr
- Issued by
- NWS Albuquerque, NM
The text
As transmitted.
569 WWUS75 KABQ 130931 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 231 AM MST Wed Feb 13 2019 ...ANOTHER ROUND OF STRONG WINDS FOR PORTIONS OF NORTHERN AND EASTERN NM... .A powerful jet stream moving over New Mexico today and tonight will combine with surface low pressure over the eastern plains to produce another round of strong winds. West winds will increase over the Sangre de Cristo Mountains early this afternoon then turn northwest and spread into the high plains of eastern New Mexico tonight and Thursday. The strongest winds will impact the east slopes of the Sangre de Cristo Mountains where gusts up to 65 mph are possible. The high plains of eastern New Mexico may see gusts up to 55 mph. Winds will slowly diminish early Thursday afternoon. NMZ513>515-527-131900- /O.NEW.KABQ.HW.W.0006.190213T1900Z-190214T1900Z/ Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains-Raton Ridge/Johnson Mesa- 231 AM MST Wed Feb 13 2019 ...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO NOON MST THURSDAY... The National Weather Service in Albuquerque has issued a High Wind Warning, which is in effect from noon today to noon MST Thursday. * LOCATION...The Sangre de Cristo Mountains. * WINDS...West to northwest 35 to 50 mph with gusts up to 65 mph. * TIMING...Winds will increase early this afternoon then peak tonight before tapering off through early Thursday afternoon. * VISIBILITY...Locally reduced in areas of blowing snow. * LOCAL IMPACTS...The combination of high winds and blowing snow will create hazardous travel conditions and reduced visibility. Dangerous crosswinds will impact north to south oriented roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remember, A High Wind Warning means damaging winds are imminent or highly likely. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ NMZ523-528>534-537-539-131900- /O.NEW.KABQ.WI.Y.0010.190214T0700Z-190214T1900Z/ Central Highlands-Far Northeast Highlands-Northeast Highlands- Union County-Harding County-Eastern San Miguel County- Guadalupe County-Quay County-De Baca County- Eastern Lincoln County- 231 AM MST Wed Feb 13 2019 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON MST THURSDAY... The National Weather Service in Albuquerque has issued a Wind Advisory, which is in effect from midnight tonight to noon MST Thursday. * LOCATION...Union...Harding...Eastern San Miguel...Guadalupe... Quay...De Baca...and Eastern Lincoln counties...as well as the Central and Northeast Highlands. * WINDS...West to northwest 25 to 35 mph with gusts up to 55 mph. * TIMING...Winds will increase late tonight then peak during the morning hours before tapering off early Thursday afternoon. * VISIBILITY...Locally reduced in areas of blowing dust. * LOCAL IMPACTS...Strong winds will lead to difficult travel conditions along north to south oriented roads, including Interstate 25 and U.S. Highways 54 and 285. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while travelling. Sudden gusts of wind may cause you to lose control of your vehicle. Extra attention should be given to cross winds. && $$
6 follow-up statements
828 WWUS75 KABQ 131840 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 1140 AM MST Wed Feb 13 2019 ...ANOTHER ROUND OF STRONG WINDS FOR PORTIONS OF NORTHERN AND EASTERN NM... .A powerful jet stream moving over New Mexico today and tonight will combine with surface low pressure over the eastern plains to produce another round of strong winds. West winds will increase over the Sangre de Cristo Mountains early this afternoon then turn northwest and spread into the high plains of eastern New Mexico tonight and Thursday. The strongest winds will impact the east slopes of the Sangre de Cristo Mountains where gusts up to 65 mph are possible. The high plains of eastern New Mexico may see gusts up to 55 mph. Winds will slowly diminish early Thursday afternoon. NMZ513>515-527-140500- /O.CON.KABQ.HW.W.0006.190213T1900Z-190214T1900Z/ Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains-Raton Ridge/Johnson Mesa- 1140 AM MST Wed Feb 13 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MST THURSDAY... * LOCATION...The Sangre de Cristo Mountains, Raton Ridge and Johnson Mesa. * WINDS...West to northwest 35 to 50 mph with gusts up to 65 mph. * TIMING...Winds will increase early this afternoon then peak tonight before tapering off through early Thursday afternoon. * VISIBILITY...Locally reduced in areas of blowing snow. * LOCAL IMPACTS...The combination of high winds and blowing snow will create hazardous travel conditions and reduced visibility. Dangerous crosswinds will impact north to south oriented roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remember, A High Wind Warning means damaging winds are imminent or highly likely. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ NMZ523-528>534-537-539-140500- /O.CON.KABQ.WI.Y.0010.190214T0700Z-190214T1900Z/ Central Highlands-Far Northeast Highlands-Northeast Highlands- Union County-Harding County-Eastern San Miguel County- Guadalupe County-Quay County-De Baca County- Eastern Lincoln County- 1140 AM MST Wed Feb 13 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON MST THURSDAY... * LOCATION...Union, Harding, Eastern San Miguel, Guadalupe, Quay, De Baca, and Eastern Lincoln counties as well as the Central and Northeast Highlands. * WINDS...West to northwest 25 to 35 mph with gusts up to 55 mph. * TIMING...Winds will increase late this evening then peak early Thursday morning before tapering off early Thursday afternoon. * VISIBILITY...Locally reduced in areas of blowing dust. * LOCAL IMPACTS...Strong winds will lead to difficult travel conditions along north to south oriented roads, including Interstate 25 and U.S. Highways 54 and 285. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while travelling. Sudden gusts of wind may cause you to lose control of your vehicle. Extra attention should be given to cross winds. && $$
174 WWUS75 KABQ 132115 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 215 PM MST Wed Feb 13 2019 ...ANOTHER ROUND OF STRONG WINDS FOR PORTIONS OF NORTHERN AND EASTERN NM... .A powerful jet stream moving over New Mexico this afternoon and tonight will combine with surface low pressure over the eastern plains to produce another round of strong winds. West winds will increase over the Sangre de Cristo Mountains for the rest of this afternoon then turn northwest while winds strengthen over much of eastern New Mexico late this afternoon into Thursday. The strongest winds will impact the east slopes of the Sangre de Cristo Mountains where gusts up to 65 mph are possible. The high plains of eastern New Mexico may see gusts up to 55 mph. Winds will slowly diminish early Thursday afternoon. NMZ513>515-527-140500- /O.CON.KABQ.HW.W.0006.000000T0000Z-190214T1900Z/ Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains-Raton Ridge/Johnson Mesa- 215 PM MST Wed Feb 13 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MST THURSDAY... * LOCATION...The Sangre de Cristo Mountains, Raton Ridge and Johnson Mesa. * WINDS...West to northwest 35 to 50 mph with gusts up to 65 mph. * TIMING...Winds will increase early this afternoon then peak tonight before tapering off through early Thursday afternoon. * VISIBILITY...Locally reduced in areas of blowing snow. * LOCAL IMPACTS...The combination of high winds and blowing snow will create hazardous travel conditions and reduced visibility. Dangerous crosswinds will impact north to south oriented roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remember, A High Wind Warning means damaging winds are imminent or highly likely. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ NMZ523-528>534-537-539-140500- /O.EXT.KABQ.WI.Y.0010.190213T2115Z-190214T1900Z/ Central Highlands-Far Northeast Highlands-Northeast Highlands- Union County-Harding County-Eastern San Miguel County- Guadalupe County-Quay County-De Baca County- Eastern Lincoln County- 215 PM MST Wed Feb 13 2019 ...WIND ADVISORY NOW IN EFFECT UNTIL NOON MST THURSDAY... * LOCATION...Union, Harding, Eastern San Miguel, Guadalupe, Quay, De Baca, and Eastern Lincoln counties as well as the Central and Northeast Highlands. * WINDS...West to northwest 25 to 35 mph with gusts up to 55 mph. * TIMING...Strong winds this afternoon over portions of northeast and east central New Mexico may diminish around sunset but are expected to strengthen again late this evening. Winds should peak early Thursday morning before tapering off Thursday afternoon. * VISIBILITY...Locally reduced in areas of blowing dust. * LOCAL IMPACTS...Strong winds will lead to difficult travel conditions along north to south oriented roads, including Interstate 25 and U.S. Highways 54 and 285. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while travelling. Sudden gusts of wind may cause you to lose control of your vehicle. Extra attention should be given to cross winds. && $$
404 WWUS75 KABQ 140439 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 939 PM MST Wed Feb 13 2019 ...STRONG WINDS TO CONTINUE FOR PORTIONS OF NORTHERN AND EASTERN NM... .A powerful jet stream moving over New Mexico tonight through Thursday afternoon has combined with a strong surface pressure gradient over the eastern plains to produce another round of strong winds. Strong west-northwest winds will continue over the Sangre de Cristo Mountains and adjacent eastern slopes for the rest of tonight turning northwest while winds strengthen over much of eastern New Mexico later Thursday morning. The strongest winds will impact the east slopes of the Sangre de Cristo Mountains where gusts up to 65 mph are possible. The high plains of eastern New Mexico may see gusts up to 55 mph. Winds will slowly diminish Thursday afternoon. NMZ513>515-527-141400- /O.CON.KABQ.HW.W.0006.000000T0000Z-190214T1900Z/ Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains-Raton Ridge/Johnson Mesa- 939 PM MST Wed Feb 13 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MST THURSDAY... * LOCATION...The Sangre de Cristo Mountains, Raton Ridge and Johnson Mesa. * WINDS...West to northwest 35 to 50 mph with gusts up to 65 mph. * TIMING...Winds will continue tonight before tapering off through Thursday afternoon. * VISIBILITY...Locally reduced in areas of blowing snow. * LOCAL IMPACTS...The combination of high winds and blowing snow will create hazardous travel conditions and reduced visibility. Dangerous crosswinds will impact north to south oriented roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remember, A High Wind Warning means damaging winds are imminent or highly likely. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ NMZ523-528>534-537-539-141400- /O.CON.KABQ.WI.Y.0010.000000T0000Z-190214T1900Z/ Central Highlands-Far Northeast Highlands-Northeast Highlands- Union County-Harding County-Eastern San Miguel County- Guadalupe County-Quay County-De Baca County- Eastern Lincoln County- 939 PM MST Wed Feb 13 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON MST THURSDAY... * LOCATION...Union, Harding, Eastern San Miguel, Guadalupe, Quay, De Baca, and Eastern Lincoln counties as well as the Central and Northeast Highlands. * WINDS...West to northwest 25 to 35 mph with gusts up to 55 mph. * TIMING...Strong winds over portions of northeast and east central New Mexico may diminish this evening but are expected to strengthen again near midnight into early Thursday morning. Winds should peak early Thursday morning before tapering off Thursday afternoon. * VISIBILITY...Locally reduced in areas of blowing dust. * LOCAL IMPACTS...Strong winds will lead to difficult travel conditions along north to south oriented roads, including Interstate 25 and U.S. Highways 54 and 285. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while travelling. Sudden gusts of wind may cause you to lose control of your vehicle. Extra attention should be given to cross winds. && $$
324 WWUS75 KABQ 140820 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 120 AM MST Thu Feb 14 2019 ...VERY STRONG WINDS TO CONTINUE FOR PORTIONS OF NORTHERN AND EASTERN NEW MEXICO THROUGH THURSDAY AFTERNOON... .A powerful jet stream moving over New Mexico will combine with a strong surface pressure gradient over the eastern plains to produce strong to very strong winds for the remainder of tonight through Thursday afternoon. The strongest winds are expected before sunrise this morning when damaging west wind gusts up to 80 mph will impact the I-25 corridor from Las Vegas northward to Raton Pass. Winds along the I-25 corridor should decrease some with sunrise Thursday, while strengthening across much of the eastern plains and shifting out of the northwest. NMZ528-529-141900- /O.UPG.KABQ.WI.Y.0010.000000T0000Z-190214T1900Z/ /O.EXA.KABQ.HW.W.0006.000000T0000Z-190214T1900Z/ Far Northeast Highlands-Northeast Highlands- 120 AM MST Thu Feb 14 2019 ...HIGH WIND WARNING IN EFFECT UNTIL NOON MST TODAY... The National Weather Service in Albuquerque has issued a High Wind Warning, which is in effect until noon MST today. The Wind Advisory is no longer in effect. * LOCATION...Northeast and far northeast highlands including Las Vegas and Raton. * WINDS...West at 40 t0 60 mph with gusts up to 80 mph through 8 am, then shifting out of the northwest 25 to 40 mph with gusts around 55 mph. * TIMING...Damaging wind gusts will continue until around 8 am Thursday, when speeds will weaken some while remaining strong through mid day. Speeds will weaken in the late afternoon. * VISIBILITY...Locally reduced below 3 miles in dust-prone locations. * LOCAL IMPACTS...Dangerous crosswinds will impact north-to-south and northeast-to-southwest oriented roads, including I-25. Power outages will be possible as weak structures and some power lines collapse. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remember, A High Wind Warning means damaging winds are imminent or highly likely. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ NMZ513>515-527-141900- /O.CON.KABQ.HW.W.0006.000000T0000Z-190214T1900Z/ Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains-Raton Ridge/Johnson Mesa- 120 AM MST Thu Feb 14 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MST TODAY... * LOCATION...The Sangre de Cristo Mountains, Raton Ridge and Johnson Mesa. * WINDS...West to northwest 35 to 50 mph with gusts up to 65 mph. * TIMING...Winds will continue tonight before tapering off through Thursday afternoon. * VISIBILITY...Locally reduced below 1 mile in areas of blowing snow. * LOCAL IMPACTS...The combination of high winds and blowing snow will create hazardous travel conditions and reduced visibility. Dangerous crosswinds will impact north-to-south oriented roads. Flimsy structures may collapse, and unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remember, A High Wind Warning means damaging winds are imminent or highly likely. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ NMZ523-530>534-537-539-141900- /O.CON.KABQ.WI.Y.0010.000000T0000Z-190214T1900Z/ Central Highlands-Union County-Harding County- Eastern San Miguel County-Guadalupe County-Quay County- De Baca County-Eastern Lincoln County- 120 AM MST Thu Feb 14 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON MST TODAY... * LOCATION...Union, Harding, Eastern San Miguel, Guadalupe, Quay, De Baca, and Eastern Lincoln counties as well as the Central and Northeast Highlands. * WINDS...West to northwest 25 to 35 mph with gusts up to 55 mph. * TIMING...Strong winds over portions of northeast and east central New Mexico may diminish this evening but are expected to strengthen again near midnight into early Thursday morning. Winds should peak early Thursday morning before tapering off Thursday afternoon. * VISIBILITY...Locally reduced in areas of blowing dust. * LOCAL IMPACTS...Hazardous crosswinds will impact north-to-south and northwest-to-southeast oriented roads. Flimsy structures may collapse, and unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while travelling. Sudden gusts of wind may cause you to lose control of your vehicle. Extra attention should be given to cross winds. && $$ 44
548 WWUS75 KABQ 141849 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 1149 AM MST Thu Feb 14 2019 ...STRONG WINDS TO CONTINUE FOR PORTIONS OF NORTHERN AND EASTERN NEW MEXICO THIS AFTERNOON... .Strong to possibly damaging winds will continue this afternoon over portions of the Sangre de Cristo mountains and Northeast Highlands. Strong winds will also be found over much of the Northeast and East Central Plains this afternoon. Winds are expected to decrease late this afternoon. NMZ537-539-142000- /O.CAN.KABQ.WI.Y.0010.000000T0000Z-190214T1900Z/ De Baca County-Eastern Lincoln County- 1149 AM MST Thu Feb 14 2019 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Albuquerque has cancelled the Wind Advisory. $$ NMZ513>515-527>529-150000- /O.EXT.KABQ.HW.W.0006.000000T0000Z-190215T0000Z/ Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains-Raton Ridge/Johnson Mesa- Far Northeast Highlands-Northeast Highlands- 1149 AM MST Thu Feb 14 2019 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * LOCATION...Sangre de Cristo Mountains, Raton Ridge and Johnson Mesa, as well as the Far Northeast and Northeast Highlands, including Las Vegas and Raton. * WINDS...West to northwest 30 to 45 mph with gusts up to 60 mph. * TIMING...Locally damaging wind gusts will continue into the early and mid afternoon before slowly decreasing. * VISIBILITY...Locally reduced below 3 miles in dust prone locations. * LOCAL IMPACTS...Dangerous crosswinds will impact north to south oriented roads, including Interstate 25. Power outages will be possible as weak structures and some power lines collapse. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remember, A High Wind Warning means damaging winds are imminent or highly likely. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ NMZ523-530>534-150000- /O.EXT.KABQ.WI.Y.0010.000000T0000Z-190215T0000Z/ Central Highlands-Union County-Harding County- Eastern San Miguel County-Guadalupe County-Quay County- 1149 AM MST Thu Feb 14 2019 ...WIND ADVISORY NOW IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * LOCATION...Union, Harding, Eastern San Miguel, Guadalupe, Quay, De Baca, and Eastern Lincoln counties as well as the Central Highlands. * WINDS...West to northwest 25 to 35 mph with gusts up to 55 mph. * TIMING...Strong winds will develop again over portions of northeast and east central early this afternoon then taper off late in the day. * VISIBILITY...Locally reduced in areas of blowing dust. * LOCAL IMPACTS...Hazardous crosswinds will impact north-to- south and northwest-to-southeast oriented roads. Flimsy structures may collapse, and unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while travelling. Sudden gusts of wind may cause you to lose control of your vehicle. Extra attention should be given to cross winds. && $$
253 WWUS75 KABQ 142229 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 329 PM MST Thu Feb 14 2019 NMZ513>515-527>529-142330- /O.CAN.KABQ.HW.W.0006.000000T0000Z-190215T0000Z/ Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains-Raton Ridge/Johnson Mesa- Far Northeast Highlands-Northeast Highlands- 329 PM MST Thu Feb 14 2019 ...HIGH WIND WARNING IS CANCELLED... The National Weather Service in Albuquerque has cancelled the High Wind Warning. Winds will continue to gradually diminish through late afternoon. $$ NMZ523-530>534-142330- /O.CAN.KABQ.WI.Y.0010.000000T0000Z-190215T0000Z/ Central Highlands-Union County-Harding County- Eastern San Miguel County-Guadalupe County-Quay County- 329 PM MST Thu Feb 14 2019 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Albuquerque has cancelled the Wind Advisory. Winds will continue to gradually diminish through late afternoon. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this high wind warning went out at Feb 12, 10:23 PM MST, 4 hours 8 minutes earlier.
Area forecast discussion, Feb 12, 10:23 PM MST, 4 hours 8 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 1023 PM MST Tue Feb 12 2019 .AVIATION... 06Z TAF CYCLE Ceilings will gradually lower from west to east overnight through Wednesday, ending up around BKN100 in the west, BKN120 central areas and BKN150-200 in the east. VFR conditions will persist through the next 24 hours. Strong winds will develop at KLVS and KTCC Wednesday afternoon with gusts around 40 kt. && .PREV DISCUSSION...244 PM MST Tue Feb 12 2019... .SYNOPSIS... A warming trend will continue through Wednesday, with windy conditions across the eastern plains. Pacific moisture will increase over the area Thursday into Friday as a disturbance races east across the southern Rockies, bringing good chances for precipitation and windy conditions to much of northern and western New Mexico. The lower elevations will receive rain late Thursday through early Friday, but the higher elevations of the northern mountains may see rather significant snow accumulation. Another disturbance will bring even stronger winds and additional snow to northern New Mexico on Saturday, with additional snow accumulation to the northern mountains. A more impactful winter storm is shaping-up for Sunday night through Tuesday and will bring much colder temperatures and some accumulating snow to lower elevation locales of northern and central New Mexico. && .DISCUSSION... A warming trend is underway and will continue into Wednesday despite increasing clouds. Daytime temperatures will rise above normal Wednesday, especially across the eastern plains due in part to a deepening lee side trough enhancing downslope winds. Critical fire weather conditions are forecast across eastern portions of New Mexico tomorrow (see Fire Weather discussion below for details) in what looks to be our first red flag event of the year. Moisture advection will ramp-up late Wednesday through Thursday as a Pacific moisture tap brings PWATs well above normal. Both the 12Z GFS and NAM show the PWAT at KABQ rising above 0.70" late Thursday night, which would be a new calendar day record high value. This is an important consideration given the jet dynamics and orographic forcing forecast late Thursday through Friday, which will allow for significant snowfall accumulation. That said, 700mb temperatures are forecast to be between -1.5C and 1.0C, so this will be a high terrain event with rain generally forecast below 7500ft. In particular, the northern mountains could quickly pile-up 2 feet of snow across the peaks and higher west-facing slopes between Thursday night and Friday in what looks to be a high liquid equivalent event. A Winter Storm Watch will be considered by later shifts. Strong winds are the other part of this weather story, hitting the peaks/east slopes of the central mountain chain and adjacent eastern highlands beginning Wednesday night into Thursday morning, then impacting much of eastern New Mexico on Friday as an upper level trough moves over. Both the 12Z GFS and ECMWF show a stronger trough moving across the southern Rockies Saturday, bringing another round of snow to the northern high terrain and another round of even stronger winds to a larger portion of the state. Saturday will likely be the windiest day of the next seven. A Pacific cold front will accompany Saturday's trough and will bring colder temperatures to the area through Sunday. A more impactful winter storm is shaping-up for Sunday night through Tuesday, with good agreement from the 12Z GFS and ECMWF leading to moderate forecaster confidence given the forecast projection (144-180hrs). The setup involves a cold upper low around 540dam at 500mb swinging east across AZ into NM, while a strong backdoor cold front wedges into eastern NM and attempts to push through the gaps in the central mountain chain. This system will bring much colder temperatures to the region and may bring accumulating snow to a number of lower elevations locales that will miss-out on the first two troughs. 11 && .FIRE WEATHER... ...RED FLAG WARNING FOR THE NORTHEAST HIGHLANDS BELOW SNOWPACK TO THE NORTHEAST AND EAST CENTRAL PLAINS FROM LATE WEDNESDAY MORNING INTO THE EARLY EVENING... Quiet weather expected tonight; however, a dry air mass over the region will allow for poor overnight recovery across the upr Gila and eastern NM. A warmer day is on tap for Wed, with highs 10-15 degrees above normal in the east. Winds should be on the increase along/east of the central mts throughout the morning and afternoon hours as 700mb winds approach 50kts. One limiting factor will be increasing clouds that may reduce the mixing potential. Regardless, minimum humidity will drop into the single digits over the eastern plains. Not to discount the west, winds may be just shy of critical thresholds. In coordination with SPC, they introduced an Elevated Category on their Day 2 outlook (McKinley to Catron counties). Moisture levels will be on the increase Wed night across the west, expanding eastward during the day on Thur. As a result, relative humidity will improve dramatically by Thur night. Expect sfc winds to be higher on Thur along/east of the central mts due to fast flow aloft and a tightening sfc pressure gradient. Humidity values will be the limiting factor for RFW conditions; however, SPC outlined an elevated area on their Day 3 outlook - which is very reasonable. Ventilation rates on Thur will be poor in the northwest and ranging from very good-excellent in the east. Wetting pcpn will impact western/northern NM for Thur through Fri, with several inches of snow likely along the west-facing slopes of the San Juan/Tusas Mts. Breezy to windy conditions will continue to plague the region on Fri, and especially Sat as a 300mb jet streak stretches from southern CA to the Carolinas; nearly 165 kts over NM. Opted to increase surface winds, and further adjustments upward can be expected if models maintain this solution. If slightly drier air materializes across the east on Sat, we could see another round of critical fire weather conditions. While it's still a ways out there, there is rather high confidence that significantly colder air will invade NM early next week. Higher humidity and winter pcpn may be the rule for Monday/Tuesday. DPorter && .ABQ WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from 10 AM to 7 PM MST Wednesday for the following zones... NMZ103-104-108. &&
Hazardous weather outlook, Feb 12, 4:51 AM MST, 21 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 451 AM MST Tue Feb 12 2019 NMZ501>540-131200- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-San Juan Mountains-Jemez Mountains- West Slopes Sangre de Cristo Mountains- Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Lower Chama River Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley- Central Highlands-South Central Highlands-Upper Tularosa Valley- South Central Mountains-Raton Ridge/Johnson Mesa- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- 451 AM MST Tue Feb 12 2019 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight No hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Wednesday, strong wind and very low humidity have the potential to produce critical fire weather conditions across the northeast highlands and eastern plains. Wednesday night through Thursday night, an upper level trough with a rich tap of Pacific moisture has the potential to produce a few to several inches of snow across the northwest highlands, upper Rio Grande Valley and northern mountains. The Tusas Mountains should receive the most snow, where Chama may accumulate over 10 inches and higher peaks could top 1.5 feet. In addition, the storm system will produce strong west winds with gusts from 45 to potentially over 55 mph along and east of the central mountain chain. Gusts could reach around 60 mph in the mountains and across the plains between Las Vegas and Tucumcari. Strong winds will begin on higher peaks Wednesday night, before spreading to the eastern plains Thursday, then lingering over the mountains into Thursday evening. Sunday night and Monday, models are in fairly good agreement on an upper level low pressure system crossing from the west with the potential for widespread and potentially significant snow accumulation. A back door cold front is forecast to arrive just before the upper level storm does, delivering cold air and moist easterly upslope flow to the eastern plains. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. 44
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 13, 2:31 AM MST | Wind Advisory | ABQ | 37 hr | |
| Feb 13, 4:36 AM MST | Winter Storm Watch | ABQ | 35 hr |
Nearby
High Wind Warnings in New Mexico, 2019Every high wind warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.